It is currently Fri Aug 18, 2017 1:04 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Dec 28, 2014 1:02 am 
Offline
Average Poster
Average Poster

Joined: Fri Dec 05, 2014 11:11 pm
Posts: 9
So I have been taking 8mg of suboxone when I wake up and 4mg later on in the night. THe problem is I have lately had an increase of cravings and thinking about using. So I am thinking about pushing up to 16mg of suboxone a day. The thing is though the last time I took 16mg in one day I became extremely sick the next day. For those who have increased their doses, it has been I think a couple weeks of me taking 12mg a day. In your opinions do you think my body has gotten used to sub long enough that I wont get sick with a 4 mg dose increase.


Top
 Profile  
 
PostPosted: Mon Dec 29, 2014 12:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
You've probably been on it long enough that a 4mg increase won't effect you in a big way. However, learning to deal with cravings is something that we all have to do along this road. I would guess that the 12mg you are taking is already covering all of your receptors, and the cravings are just a side effect of your new sober lifestyle. You are going to have to find healthy ways to deal with this Rusty. Upping your dose every time you get a craving isn't a good pattern to get into.

Just my opinion.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Mon Dec 29, 2014 10:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Jan 19, 2014 4:54 pm
Posts: 626
Location: Virginia
Hey there rusty, yea, I'm afraid that increasing your dose probably won't have much of any effect at all, beyond possibly increasing any side effects you might have.
Next time you feel a craving, try doing something, anything, to distract yourself/your mind from thinking about it. Even if it's just washing some dishes, folding a load of laundry, walking your dog etc... you get the idea. Within 15 minutes or so of doing something else and taking your mind off the craving, it will usually pass. Try this distraction method each time you feel a craving for a week or so, and in time they'll become less and less bothersome and numerous, at least that was my experience. I hope you'll consider giving it a try. 12 mgs should be enough to keep you above the ceiling level for the entire 24 hour dosing interval, but of course if you're still finding the cravings difficult to overcome or deal with, speak to your doctor for suggestions about what to do. He may suggest increased or different types of therapy/groups etc. Or perhaps if all else fails, increasing your dose, but I definitely would not do so without your doc's approval. You can read more about the ceiling and distraction methods at http://www.suboxonetalkzone.com also.


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Dec 31, 2014 3:33 pm 
Offline
New Poster
New Poster

Joined: Wed Dec 31, 2014 2:55 pm
Posts: 2
I've been on suboxone/subutex for about 8 years. The first few months I was on 24 mg of suboxone, unfortunately I found out that I was allergic to naloxone after feeling violently I'll and had to switch to subutex. The truth is that subutex fills all the opioid receptors that suboxone does. The only difference is that in order gor the FD A to approve it for addiction treatment it was mandated that naloxone be combined with the buprenorphine to deter addicts from intraveniously using it in that manner. The truth is that most addicts I know seem to prefer injecting suboxone rather than subutex. 2 mg of naloxone is not a relatively high dose but it will make an addict very upset when they try to use heroin before it exits their bloodstream because they wont get the high they desire. SpeKing from my experience, I can take up to 24 mg of subutex and not feel the nauseous feeling you described. I have done countless research on naloxone and I have learned that it is the naloxone that is most likely making you nauseous and not the bubrenorphine. If you have an understanding doctor I would do your homework and next time you see him explain to him that you believe you are allergic. Allergies can develop late in life, you dont have to be born with them. I was on naloxone for a year before I became allergic, since switching to subutex I have remained sober for 7 years. Best of luck to you.


Top
 Profile  
 
PostPosted: Fri Jan 09, 2015 5:22 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Jun 23, 2014 12:09 pm
Posts: 41
Location: St Petersburg
I've been on 4mg of suboxone a day for 6 months now, over 200 days being clean from opiates. I still get very serious cravings and thoughts of relapsing. Once I think through all of the waiting time it would take for me to actually get high I am over the idea. Luckily, I live 80 miles from my home town, the place where I lived as an addict, so it's a long drive that also helps prevent me.

My point is, I was also thinking about upping my dose. Sometimes when I randomly feel really crappy midday, Ive taken another 2mg, so on rare days I took 6mg. It's a bad practice to get used to. I don't plan on taking more than 4mg a day ever again. In fact, the direction we should be heading in is taking less. I should be getting down to 2-3mg a day. Not more.

Taking a substance when you feel a certain way is the behavior we are trying to get away from. Not trying to sound preachy. Just letting you know you're not alone. You haven't been on subs long, but you should be getting settled on your set dose, and 8mg is more than enough. Just wait it out until your night time dose, it'll be okay. It's all a journey. But, I agree with the others here. Stay away from dosing anymore than your regular scheduled doses. Any more than that and you're abusing a drug all over again. Be careful.

Hope this helped. Thanks!

_________________
~My Total Time Clean Counter~
Clean thanks to Suboxone since June 20, 2014
Down to 4mg a day since Feb, 2016!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Google Adsense [Bot], StatCoder and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group